Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

AHHHHHHH!!!!!

Okay, i have been having passing out/ syncope /fainting spells or what ever you want to call it for 14 years. Also My doctor believes I have MS (multiple scoliosis), He put me on Depakote er because they cannot find out what the hay is wrong wit me and no MS will not make you just fall out like I do. Lately it has got worse so I agreed to try the meds (although I am sure I do not have seizures - did I forget to say that Depakote ER is for seizures?) How do I know I don't have seizures? I never pass out while I am lying down. Any ways I just looked up this med and I just don't want to take it any more. Not to add I am having really bad dreams, I mean just scary. What should I do? I am sooooo sorry if I sound confused. I am just so done!

Answer Question
 
sdgd21

Asked by sdgd21 at 1:30 AM on Oct. 27, 2008 in Health

Level 7 (155 Credits)
Answers (4)
  • Syncope can be caused by many things, one of which is seizure disorders. Seizures are not just the way you see them represented in the movies. You can have them and not even realize it. Have you had any neurological tests done? I suspect he feels there is a neurological reason (like a seizure disorder), and that was the reason for him to prescribe the depakote. MS can cause seizures, which in turn can cause the syncope. How long have you been on the Depakote ER? Why don't you want to continue it, at least long enough to see if it will work? Are you afraid of side effects? Most people tolerate Depakote quite well, and the ER version even better, because it is released slowly into the body, and therefore causes fewer side effects.
    You could always get a second opinion, of course, but if it hasn't been very long since you were put on the meds, I would give them a chance to work before writing them off.
    jespeach

    Answer by jespeach at 1:41 AM on Oct. 27, 2008

  • I haven't taken it long at all, But I do get really bad head aches and, Bad dreams. I also read very bad reviews.
    sdgd21

    Answer by sdgd21 at 2:04 AM on Oct. 27, 2008

  • have you had an EEG? Is your doctor a neurologist?
    KnoxvilleDoula

    Answer by KnoxvilleDoula at 8:58 AM on Oct. 27, 2008

  • Yes I have had a EEG , it was normal, and yes the doc is a neurologist.
    sdgd21

    Answer by sdgd21 at 12:32 PM on Oct. 27, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.